Can anyone tell me if this is POTS related. For 2 days now I have felt weird. My body feels funny - like a continuous odd sensation. I don't really know how to describe it - maybe like the feeling you have after you have pins and needles. I hope i'm not starting to crash again, I've been feeling stronger lately.
Or, could this be caused by Fludrocortisone. I've been taking them now for just over 2 months and havent seemed to have any adverse reaction to them.
I have low iron stores, low folic acid and last B12 was 336. I am due a B12 injection but my GP wants to hold off for now - for 2 reasons. First to see if now that i'm gluten free will my count increase, and secondly I had the first injection of this and the Hep B vaccine just before I totally crashed for the first time - she doesn't want to chance it.
no, no numbness or tingling, just funny. I don't really know how to describe it. It is not as bad today. Maybe i'm just over tired - have had little sleep for 3 days my children have had swine flu!!!! It's just a horrible feeling, like my body's wired or something.......
I see a neurologist on tue so I will mention it to him.
Well, low B12 can destroy peripheral nerves, some of which are autonomic, and some of which are sensory. "Pins and needles" is exactly how a lot of people describe the feeling, although personally, I feel like bugs crawling all over me. Here's the Peripheral Neuropathy page on MedHelp. It's pretty informative.
As you'll see, BP and heart rate are controlled by these nerves as well, so your POTS could be from the B12 defficiency. I remember my neurologist saying that low folic acid means something too, but I just can't remember what. Anyway, you might want to bring this up with your neurologist.
I don't know anyone with that specific problem, but I have two relatives with milder dysautonomia who completely fall apart when they get any vaccine. Can't say for sure why this is, but I have a theory that might help you. My neuropathy is caused by an autoimmune disease with a genetic component, and they both have the same autoimmune symptoms. I think they also have overactive immune systems which recognise the vaccine as an intruder and start attacking everything in sight. B12 deficiency can be caused by an autoimmune response which attacks the cells needed to bind to B12. Here are a couple pages you might want to read about pernicious anemia. It might help you decide where else to look.
I have been tested for pernicious anemia several months ago and the results were normal. On one of the links you posted it states that this anemia can effect bilirubin levels, mine are high, around 16 if I can remember correctly. So I will mention this to my doctor. Your theory is a gooden. Thank you
I suppose the only way I will confirm that I am sensitive to vaccines is by having another one :(
What symptoms do your relatives have once they have vaccines? I hope they recover quickly.
Do you yourself have POTS?
Thank you for all the advice you have left me, it is a great comfort to know that people do understand and are willing to help.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.